1 Oct 2009
Jimanei; OMG yes these medications are not to be used on patients with dementia. When the Dr's at the hospital where my dad was tried to put him on these meds I did some major research. There are long term affects on their memory. These meds can also cause them to become combative and if the dementia is the beginning of Alzheimers it could make the disease progress faster. Please, think carefully about letting anyone with dementia take these meds. there are safer more effective ones out there. The only downfall is that they will make them drowsy, also do NOT let the Dr's put this person on Haldol, this medication is just as if not more dangerous.
2 Oct 2009
I agree totally with shaneysmom. My dad was on Seroquel and Ativan on a daily basis
He was given Haldol by injection when his aggression became unmanageable.
Approximately 1 month after the injections started my dad passed away - he developed pneumonia (which I have read is a side effect from Haldol). I wish now I had read up on Haldol the first time I was told it was being used. There are sites that cite warnings about NOT giving this drug to demential patients.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My sister is on this drug. Doctors say she has dementia. I believe Seroquel has made her worse in... every aspect. Seriously, the body doesn't ...
3 answers • 15 Oct 2010
Our kid was put on risperidone and is suffering severe dementia... the effect is still lasting even?
... after discontinuing the pill and after only taking it for four days. how long does it take for the med to wear off?
1 answer • 30 Jan 2011
my partner has dementia, she is only 55. i heard mixed feelings about this medication.
1 answer • 15 May 2011
I have been on seroquel for over two years and my insurance now wont pay for it. but they say they are putting me on risperidone and wont give me ...
3 answers • 26 Apr 2012
him off them and put him on Seroquel. My question is should he be weened off them gradually or is ok to come off immediately and start the new ...
2 answers • 13 Jul 2014